Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 13, 2006, 5:01 PM CST for Coffee County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 5:01 PM CST (23:01 UTC)
- Expired
- Mar 13, 2006, 5:30 PM CST
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOHX 132301 TOROHX TNC031-132330- /O.NEW.KOHX.TO.W.0006.060313T2301Z-060313T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 501 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN COFFEE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MANCHESTER * UNTIL 530 PM CST * AT 459 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TULLAHOMA...OR ABOUT 7 MILES NORTHEAST OF LYNCHBURG...MOVING EAST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MANCHESTER BY 515 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3541 8642 3524 8634 3534 8589 3559 8593 $$ STEIGERWALDT
2 follow-up statements
000 WWUS54 KOHX 132308 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 508 PM CST MON MAR 13 2006 TNC031-132330- /O.CON.KOHX.TO.W.0006.000000T0000Z-060313T2330Z/ COFFEE TN- 508 PM CST MON MAR 13 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR COFFEE COUNTY... AT 505 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TULLAHOMA...OR ABOUT 8 MILES SOUTHWEST OF MANCHESTER...MOVING EAST AT 35 MPH. THE TORNADO WILL BE NEAR... MANCHESTER BY 515 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR MUCH OF MIDDLE TENNESSEE. LAT...LON 3541 8642 3524 8634 3534 8589 3559 8593 $$ 21
000 WWUS54 KOHX 132326 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 524 PM CST MON MAR 13 2006 TNC031-132330- /O.CON.KOHX.TO.W.0006.000000T0000Z-060313T2330Z/ COFFEE TN- 524 PM CST MON MAR 13 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR SOUTHERN COFFEE COUNTY... AT 522 PM CST...A FUNNEL CLOUD WAS REPORTED NEAR NORMANDY AND MOVING EAST AT 45 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR TENNESSEE. LAT...LON 3541 8642 3524 8634 3534 8589 3559 8593 $$ 21
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 13, 3:00 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Mar 13, 3:00 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CST MON MAR 13 2006 .DISCUSSION... LATEST ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN/KY...WITH VERY SHARP DEWPOINT GRADIENT BEHIND. ALOFT...FLOW FAIRLY FLAT AS TROF VERY BROAD. AIRMASS OVER MIDDLE TN HAS GOOD LL SHEAR WITH ML CAPES NEAR 1000 J/KG. ML CAP ON MORNING SOUNDING AT OR ABOVE BREAKING POINT. GOOD ML JET STREAK BEGINNING TO PUNCH INTO THE AREA INCREASING SPEED SHEAR AFFECTS...WHICH WILL INCREASE CHANCE FOR DAMAGING WINDS. DESPITE BL/LL SHEAR WEAKENING...DEVELOPMENT OF ISOLATED TORNADOES/SPIN-UPS FAVORABLE UNTIL FRONTAL PASSAGE... ESPECIALLY EAST OF BNA. COLD FRONT LOOKING TO MOVE INTO MIDDLE TN SHORTLY AND MOVE OFF THE PLATEAU AROUND 03Z OR SO. AIRMASS MOVING IN BEHIND THE FRONT OVERNIGHT SETTING STAGE FOR DRY AND COOLER WEATHER THE NEXT FEW DAYS. WEAK SYSTEM PASSING TO THE SOUTH ON THURSDAY MAY BRING A FEW SHOWERS TO THE AREA...BUT NEXT GOOD CHANCE LOOKS TO BE THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 56 34 62 / 60 0 0 10 CLARKSVILLE 37 55 32 63 / 30 0 0 10 CROSSVILLE 38 51 29 57 / 80 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
In the hours before
Special weather statement, Mar 13, 2:18 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 218 PM CST MON MAR 13 2006 TNZ023-025-132050- DICKSON-HOUSTON- 218 PM CST MON MAR 13 2006 ...STRONG THUNDERSTORMS MOVING INTO EASTERN HOUSTON AND NORTHERN DICKSON COUNTIES... AT 215 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING TO THE NORTHEAST AT AROUND 50 MPH. THESE STORMS WILL BE MOVING INTO EASTERN HOUSTON AND NORTHERN DICKSON COUNTIES BY 225 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. THIS STORM HAS ALREADY PRODUCED SOME DIME HAIL IN THE WAVERLY AREA. ADDITIONALLY...VERY HEAVY RAINFALL CAN BE EXPECTED. MOTORISTS SHOULD TRAVEL WITH CAUTION. 21
Special weather statement, Mar 13, 3:09 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 309 PM CST MON MAR 13 2006 TNZ011-132155- PICKETT- 309 PM CST MON MAR 13 2006 ...STRONG THUNDERSTORMS MOVING INTO PICKETT COUNTY... AT 310 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING TO THE NORTHEAST AT AROUND 50 MPH. THESE STORMS WILL BE MOVING INTO PICKETT COUNTY AND ACROSS BYRDSTOWN AROUND 320 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. 21
Local storm report, Mar 13, 3:36 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 5 WSW LAWRENCEBURG 35.22N 87.42W
03/13/2006 E1.00 INCH LAWRENCE TN AMATEUR RADIO
&&
DAVISLocal storm report, Mar 13, 3:38 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL LAWRENCEBURG 35.25N 87.34W
03/13/2006 E1.00 INCH LAWRENCE TN AMATEUR RADIO
&&
DAVISLocal storm report, Mar 13, 4:19 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 E PULASKI 35.20N 86.95W
03/13/2006 E0.75 INCH GILES TN TRAINED SPOTTER
&&
DAVISLocal storm report, Mar 13, 4:57 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 12 S LEWISBURG 35.27N 86.79W
03/13/2006 MARSHALL TN LAW ENFORCEMENT
REPORT OF TREES DOWN
&&
MD/LKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 33 min |
| Mar 13, 3:01 PM CST | Severe Thunderstorm Warning | OHX | Overton | 29 min |
| Mar 13, 3:27 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 22 min |
| Mar 13, 3:37 PM CST | Severe Thunderstorm Warning | OHX | Giles | 38 min |
| Mar 13, 3:46 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 14 min |
| Mar 13, 4:02 PM CST | Tornado Warning | OHX | Giles | 13 min |
| Mar 13, 4:08 PM CST | Tornado Warning | OHX | Rutherford | 22 min |
| Mar 13, 4:12 PM CST | Tornado Warning | OHX | Bedford, Marshall | 48 min |
| Mar 13, 4:14 PM CST | Tornado Warning | OHX | Cannon | 21 min |
| Mar 13, 5:01 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 19 min |
| Mar 13, 5:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 37 min |
| Mar 13, 5:59 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 31 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.